Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Jan 17, 2017, 3:01 PM PST. It took effect at Jan 18, 2017, 10:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2017, 3:01 PM PST (23:01 UTC)
- In effect from
- Jan 18, 2017, 10:00 AM PST
- Expired
- Jan 19, 2017, 4:18 AM PST
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
359 WWUS46 KSTO 172301 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 301 PM PST TUE JAN 17 2017 ...HEAVY MOUNTAIN SNOW POSSIBLE WEDNESDAY INTO THURSDAY... .THE FIRST IN A SERIES OF WINTER STORMS WILL IMPACT NORTHERN CALIFORNIA WEDNESDAY INTO THURSDAY. SNOW LEVELS ARE FORECAST TO START OUT BETWEEN 5000 AND 6000 FEET WEDNESDAY AFTERNOON THEN LOWER SLOWLY TO AROUND 4000 FEET BY MID DAY THURSDAY. 6 TO 12 INCHES OF SNOW ARE POSSIBLE ABOVE 4500 FEET, WITH OVER A FOOT AND A HALF POSSIBLE ALONG THE HIGHER PEAKS. A FEW FEET OF SNOW ACCUMULATION ARE POSSIBLE ACROSS LASSEN PARK. ADDITIONAL WINTER STORMS ARE LIKELY TO BRING HEAVY MOUNTAIN SNOW LATE THIS WEEK. CAZ068-069-181400- /O.UPG.KSTO.WS.A.0003.170118T2000Z-170119T2000Z/ /O.NEW.KSTO.WS.W.0004.170118T1800Z-170119T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 301 PM PST TUE JAN 17 2017 ...WINTER STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO NOON PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO NOON PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE HAZARDOUS TRAVEL CONDITIONS AND LONG DELAYS. CHAIN RESTRICTIONS LIKELY. SNOW AND BLOWING SNOW MAY BRING PERIODS OF NEAR WHITE-OUT CONDITIONS. * CONFIDENCE...HIGH. * TIMING...MIDDAY WEDNESDAY THROUGH MIDDAY THURSDAY. * LOCATIONS...LASSEN PARK...INTERSTATE 80 OVER DONNER PASS... HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...6 TO 12 INCHES OF SNOW POSSIBLE ABOVE 4500 FEET, WITH OVER A FOOT AND A HALF OF SNOW POSSIBLE ALONG THE HIGHER PEAKS. A FEW FEET OF SNOW ARE POSSIBLE ACROSS LASSEN PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND GUSTY WINDS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
4 follow-up statements
503 WWUS46 KSTO 181239 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 439 AM PST WED JAN 18 2017 ...HEAVY MOUNTAIN SNOW POSSIBLE TODAY INTO THURSDAY... .THE FIRST IN A SERIES OF WINTER STORMS WILL IMPACT NORTHERN CALIFORNIA TODAY INTO THURSDAY. SNOW LEVELS ARE FORECAST TO START OUT BETWEEN 5000 AND 6000 FEET THIS AFTERNOON THEN LOWER SLOWLY TO AROUND 4000 FEET BY MID DAY THURSDAY. 8 TO 15 INCHES OF SNOW ARE POSSIBLE ABOVE 4500 FEET, WITH OVER 2 FEET POSSIBLE ALONG THE HIGHER PEAKS. ADDITIONAL WINTER STORMS ARE LIKELY TO BRING HEAVY MOUNTAIN SNOW LATER THIS WEEK. CAZ068-069-190115- /O.CON.KSTO.WS.W.0004.170118T1800Z-170119T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 439 AM PST WED JAN 18 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO NOON PST THURSDAY... * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE HAZARDOUS TRAVEL CONDITIONS AND LONG DELAYS. CHAIN RESTRICTIONS LIKELY. SNOW AND BLOWING SNOW MAY BRING PERIODS OF NEAR WHITE-OUT CONDITIONS. * CONFIDENCE...HIGH. * TIMING...MIDDAY WEDNESDAY THROUGH MIDDAY THURSDAY. * LOCATIONS...LASSEN PARK...INTERSTATE 80 OVER DONNER PASS... HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...8 TO 15 INCHES OF SNOW POSSIBLE ABOVE 4500 FEET, WITH OVER TWO FEET POSSIBLE ALONG THE HIGHER PEAKS. * OTHER IMPACTS...STRONG WINDS WITH GUSTS UP TO 50 MPH POSSIBLE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
002 WWUS46 KSTO 182241 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 241 PM PST WED JAN 18 2017 ...HEAVY MOUNTAIN SNOW POSSIBLE TODAY INTO THURSDAY... .THE FIRST IN A SERIES OF WINTER STORMS WILL IMPACT NORTHERN CALIFORNIA TODAY INTO THURSDAY. SNOW LEVELS WILL FLUCTUATE BETWEEN 3500 TO 4500 FEET. 1 TO 2 FEET OF SNOW POSSIBLE ABOVE 4500 FEET, WITH OVER 3 FEET POSSIBLE ALONG THE HIGHER PEAKS. ADDITIONAL...WINTER STORMS ARE LIKELY TO BRING HEAVY MOUNTAIN SNOW LATER THIS WEEK. CAZ068-069-191445- /O.CON.KSTO.WS.W.0004.000000T0000Z-170119T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 241 PM PST WED JAN 18 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE HAZARDOUS TRAVEL CONDITIONS AND LONG DELAYS. CHAIN RESTRICTIONS LIKELY. SNOW AND BLOWING SNOW MAY BRING PERIODS OF NEAR WHITE-OUT CONDITIONS. * CONFIDENCE...HIGH. * TIMING...THROUGH MIDDAY THURSDAY. * LOCATIONS...LASSEN PARK...INTERSTATE 80 OVER DONNER PASS... HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...1 TO 2 FEET OF SNOW POSSIBLE ABOVE 4500 FEET, WITH OVER THREE FEET POSSIBLE ALONG THE HIGHER PEAKS. 3 TO 6 INCHES POSSIBLE ABOVE 3500 FEET. * OTHER IMPACTS...STRONG WINDS WITH GUSTS UP TO 50 MPH POSSIBLE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
380 WWUS46 KSTO 190056 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 456 PM PST WED JAN 18 2017 ...HEAVY MOUNTAIN SNOW POSSIBLE TODAY INTO THURSDAY... .THE FIRST IN A SERIES OF WINTER STORMS WILL IMPACT NORTHERN CALIFORNIA TODAY INTO THURSDAY. SNOW LEVELS WILL FLUCTUATE BETWEEN 2500 TO 4500 FEET. 1 TO 2 FEET OF SNOW POSSIBLE ABOVE 4500 FEET, WITH OVER 3 FEET POSSIBLE ALONG THE HIGHER PEAKS. ADDITIONAL...WINTER STORMS ARE LIKELY TO BRING HEAVY MOUNTAIN SNOW LATER THIS WEEK. CAZ068-069-191200- /O.CON.KSTO.WS.W.0004.000000T0000Z-170119T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 456 PM PST WED JAN 18 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE HAZARDOUS TRAVEL CONDITIONS AND LONG DELAYS. CHAIN RESTRICTIONS LIKELY. SNOW AND BLOWING SNOW MAY BRING PERIODS OF NEAR WHITE-OUT CONDITIONS. * CONFIDENCE...HIGH. * TIMING...THROUGH MIDDAY THURSDAY. * LOCATIONS...LASSEN PARK...INTERSTATE 80 OVER DONNER PASS... HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...1 TO 2 FEET OF SNOW POSSIBLE ABOVE 4500 FEET, WITH OVER THREE FEET POSSIBLE ALONG THE HIGHER PEAKS. 3 TO 6 INCHES POSSIBLE ABOVE 3500 FEET. * OTHER IMPACTS...STRONG WINDS WITH GUSTS UP TO 70 MPH POSSIBLE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-014-191200- /O.NEW.KSTO.WW.Y.0005.170119T0056Z-170119T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND BURNEY 456 PM PST WED JAN 18 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR THE MOUNTAINS OF SHASTA COUNTY INCLUDING THE BURNEY BASIN WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING...THROUGH 4M THURSDAY. * SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW POSSIBLE ABOVE 2500 FEET, WITH OVER A FOOT POSSIBLE ABOVE 5000 FT. * MAIN IMPACT...SLIPPERY SNOW COVERED ROADS WITH POSSIBLE CHAIN CONDITIONS NEEDED. * OTHER IMPACTS...SNOW COVERED ROADS NORTH OF SHASTA DAM ON I-5, HIGHWAY 299 AND IN THE BURNEY BASIN. SNOW LEVEL MAINLY ABOVE 2500 FEET BUT LOCALLY LOWER ALONG I-5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$
430 WWUS46 KSTO 191218 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 418 AM PST THU JAN 19 2017 ...PERIODS OF HEAVY MOUNTAIN SNOW NEXT COUPLE OF DAYS... .NORTHERN CALIFORNIA WILL BE BETWEEN TWO WINTER STORM SYSTEMS THURSDAY BUT SHOWERS WILL CONTINUE OVER MUCH OF THE NORTH STATE. WITH SNOW LEVELS BETWEEN 3500 AND 4000 FEET, SNOWFALL WILL LIKELY CONTINUE TO CREATE TRAVEL DIFFICULTIES. THE NEXT WINTER STORM SYSTEM IS POISED TO MOVE INTO NORTHERN CALIFORNIA FRIDAY MORNING BRINGING ANOTHER ROUND OF HEAVIER SNOWFALL ESPECIALLY TO THE SIERRA CASCADE RANGE. ANOTHER BREAK IN THE HEAVIER PRECIPITATION WILL OCCUR ON SATURDAY. ANOTHER STORM SYSTEM IS FORECAST TO MOVE THROUGH THE NORTH STATE ON SUNDAY. CAZ068-069-200030- /O.CAN.KSTO.WS.W.0004.000000T0000Z-170119T2000Z/ /O.NEW.KSTO.WS.W.0005.170120T1200Z-170121T1800Z/ /O.EXB.KSTO.WW.Y.0005.170119T1218Z-170120T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 418 AM PST THU JAN 19 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY... ...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 10 AM PST SATURDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR SNOW AND IS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING...PERIODS OF SNOW THROUGH FRIDAY MORNING WITH HEAVIER SNOW AND GUSTY WINDS FRIDAY THROUGH SATURDAY MORNING. * LOCATIONS...LASSEN PARK...INTERSTATE 80 OVER DONNER PASS... HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...6 TO 12 INCHES OF SNOW BETWEEN THIS MORNING AND FRIDAY MORNING ABOVE 4000 FEET WITH UP TO 1 FOOT AND A HALF AT THE HIGHER ELEVATIONS. THEN A FOOT OR MORE OF SNOW FRIDAY MORNING THROUGH SATURDAY MORNING WITH UP TO TWO FEET HIGHEST ELEVATIONS. * MAIN IMPACT...SLIPPERY SNOW COVERED ROADS WITH CHAIN CONTROLS LIKELY. WHITE OUT CONDITIONS AT TIMES WITH GUSTY WINDS ESPECIALLY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$ CAZ014-191330- /O.EXP.KSTO.WW.Y.0005.000000T0000Z-170119T1200Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF BURNEY 418 AM PST THU JAN 19 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... LITTLE SNOWFALL IS OCCURRING IN THE BURNEY BASIN THIS MORNING. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. $$ CAZ063-200030- /O.EXB.KSTO.WW.Y.0005.170119T1218Z-170121T0000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF ALDER SPRINGS 418 AM PST THU JAN 19 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. * TIMING...TODAY THROUGH FRIDAY. * SNOW ACCUMULATIONS...6 OR MORE INCHES OF SNOW WILL BE POSSIBLE TODAY FROM ABOUT 3500 FEET AND ABOVE. UP TO A FOOT OF SHOW WILL BE POSSIBLE AT THE HIGHEST ELEVATIONS. ANOTHER 6 INCHES OR MORE WILL BE POSSIBLE ON FRIDAY WITH SNOW LEVELS STILL AROUND 3500 FEET. * MAIN IMPACT...SLIPPERY SNOW COVERED ROADS WITH POSSIBLE CHAIN CONDITIONS NEEDED. * OTHER IMPACTS...SNOW COVERED ROADS OVER SOME OF THE HIGHER PASSES ABOVE 3500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$ CAZ013-200030- /O.EXT.KSTO.WW.Y.0005.000000T0000Z-170121T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- INCLUDING THE CITY OF SHASTA DAM 418 AM PST THU JAN 19 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... * TIMING...TODAY THROUGH FRIDAY. * SNOW ACCUMULATIONS...6 OR MORE INCHES OF SNOW WILL BE POSSIBLE TODAY FROM ABOUT 3500 FEET AND ABOVE. UP TO A FOOT OF SHOW WILL BE POSSIBLE AT THE HIGHEST ELEVATIONS. ANOTHER 6 INCHES OR MORE WILL BE POSSIBLE ON FRIDAY WITH SNOW LEVELS STILL AROUND 3500 FEET. * MAIN IMPACT...SLIPPERY SNOW COVERED ROADS WITH POSSIBLE CHAIN CONDITIONS NEEDED ABOVE ABOUT 3500 FEET. * OTHER IMPACTS...SNOW COVERED ROADS OVER SOME OF THE HIGHER PASSES ABOVE 3500 FEET. SOME WET SNOW MAY FALL AS LOW AS INTERSTATE 5 BUT SIGNIFICANT IMPACTS ARE NOT EXPECTED ON THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 9:12 AM PST, 5 hours 49 minutes earlier.
Area forecast discussion, Jan 17, 9:12 AM PST, 5 hours 49 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 912 AM PST Tue Jan 17 2017 .Synopsis... Dry today, then a series of winter storms will begin Wednesday and continue into early next week. && .Discussion... An elongated upper ridge remains draped over California, extending inland toward the northern Rockies. High clouds have been moving over the region this morning and during the overnight hours. This wasn't enough to deter a strip of fog and stratus from forming, extending across much of the Central Valley northward to Redding. This layer of fog and stratus doesn't appear to be too thick, and is expected to burn off by midday to early afternoon. The first in a series of winter storms is currently well off the Pacific Northwest coast. Warm advection precipitation is expected to start along the Northern CA Coastal Ranges as early as this evening, with the main frontal precipitation expected Wednesday into Wednesday night. This system doesn't appear to be as wet as last week's storms, with rain forecast totals of 0.50 to 1.50 inches across the Valley, and 1 to 3 inches over the mountains. Snow levels are expected to primarily hover between 4000 and 5000 feet, with over a foot of snow accumulation forecast over higher terrain. South wind gusts of 35 to 45 mph will be possible across the Valley. Showery, off-and-on type weather is expected to continue into Thursday, in advance of the next wintry weather system on Friday. The Friday system is trending a bit drier. While precipitation is still expected across the region, we're now forecasting a bit less in the way of rain and snow totals than the first storm. Snow levels are still expected to be lower than the first storm, potentially down into the Sierra foothills and impacting Interstate 5 through Shasta County. Dang && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) Weak upper ridging moves through Saturday with models suggesting lingering showers possible over the mountains. Precipitation then spreads across the area Saturday night into Sunday as next Pacific frontal system impacts interior NorCal. Significant QPF expected as models showing upwards of 2+ inches in portions of the Central Valley Sunday through Monday with 3+ inches in the foothills and mountains. Snow possible down into the foothills with this system and several feet of new snow expected at pass levels impacting travel. Strong southerly winds forecast Sunday and wind advisories may be issued for portions of Interior NorCal. Decreasing showers Tuesday as weak high pressure returns to the forecast area. && .AVIATION... Upr rdg movs thru tda as Pac fntl sys apchs. Areas MVFR/IFR with isold LIFR poss in ST/BR/FG in Cntrl Vly til arnd 21z otrw VFR conds for Intr NorCal tda with incrsg mid to high clds. Sfc wnds mnly lgt thru tngt. Lcl MVFR conds in pcpn acrs Nrn/Cstl mtns aft 03z Wed. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday afternoon through Thursday morning for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:01 PM PST | Wind Advisory | STO | 33 hr |
Nearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.